MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTF12, 5X100 KII FIOS ZTHR DP 10/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CTF12, 5X100 KII FIOS ZTHR DP 10/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTF12
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to return to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: cholecystectomy.Event description: [translation] during the introduction of the trocar during a cholecystectomy, the trocar snapped with the obturator.The patient was not injured by this incident.Additional information received by email from applied medical representative on 02oct2020: the fracture did not cause particulation.This port was used as an ancillary port.Method of insertion was normal with the movement "horaire/antihoraire" (clockwise / counterclockwise) kii 5mm.Intervention: the surgeon took another ctf12 trocar afterwards and everything went well.Patient status: no patient injury or illness occurred associated with the complaint event.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of a fractured cannula and obturator.The wall thickness of the cannula shaft and obturator shaft were measured and both met specifications.Based on the condition of the returned unit and the description of the event, it is likely that the cannula and obturator fractured due to a high insertion force that was applied to the unit during insertion.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Procedure performed: cholecystectomy event description: [translation] during the introduction of the trocar during a cholecystectomy, the trocar snapped with the obturator.The patient was not injured by this incident.Additional information received by email from applied medical representative on (b)(6) 2020: the fracture did not cause particulation.This port was used as an ancillary port.Method of insertion was normal with the movment "horaire/antihoraire" (clockwise / counterclockwise) kii 5mm intervention: the surgeon took another ctf12 trocar afterwards and everything went well.Patient status: no patient injury or illness occurred associated with the complaint event.
 
Event or Problem Description
Procedure performed: cholecystectomy.Event description: [translation] during the introduction of the trocar during a cholecystectomy, the trocar snapped with the obturator.The patient was not injured by this incident.Additional information received by email from applied medical representative on 02oct20: the fracture did not cause particulation.This port was used as an ancillary port.Method of insertion was normal with the movement "horaire/antihoraire" (clockwise/counterclockwise) kii 5mm.Intervention: the surgeon took another ctf12 trocar afterwards and everything went well.Patient status: no patient injury or illness occurred associated with the complaint event.
 
Additional Manufacturer Narrative
Correction: date of event and date of this report were swapped on the initial report.The date of event is (b)(6) 2020.

Brand Name
CTF12, 5X100 KII FIOS ZTHR DP 10/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key10648902
Report Number2027111-2020-00575
Device Sequence Number2605816
Product Code GCJ
UDI-Device Identifier00607915125707
UDI-Public(01)00607915125707(17)230324(30)01(10)1382292
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2023
Device Model NumberCTF12
Device Catalogue Number101472858
Device Lot Number1382292
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/29/2020
Supplement Date Received by Manufacturer09/29/2020
09/29/2020
Initial Report FDA Received Date10/08/2020
Supplement Report FDA Received Date11/23/2020
04/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1